Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Apr 9, 2022, 1:30 PM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 1:30 PM CDT (18:30 UTC)
- Expired
- Apr 9, 2022, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3171 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679 WWUS84 KTSA 091830 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 130 PM CDT Sat Apr 9 2022 OKZ054-059-064-100200- /O.NEW.KTSA.FW.W.0010.220409T1830Z-220410T0200Z/ Osage-Pawnee-Creek- 130 PM CDT Sat Apr 9 2022 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE...PAWNEE...AND CREEK COUNTIES... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 9 PM CDT this evening. * AFFECTED AREA...In Oklahoma, Osage, Pawnee, and Creek counties. * WIND...South at 15 to 20 mph, gusting to 30 mph. * HUMIDITY...15 to 20 percent. * TEMPERATURE...Low to mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 9, 11:29 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 9, 11:29 AM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 1129 AM CDT Sat Apr 9 2022 ...New AVIATION... .SHORT TERM... (The rest of today) Issued at 1043 AM CDT Sat Apr 9 2022 No update planned to the going forecast this morning. Fire weather concerns remain high today, with above normal temperatures, continued low dew points and gusty southerly winds today. The primary concern will be across portions of northeast Oklahoma to the northwest of I-44, where fire weather partners indicate fuels remain largely cured as compared to areas southeast of I-44 where greenup has progresssed. Near Red Flag conditions will exist for a time this afternoon, with wind speeds being the limiting factor. Will continue to monitor but at this time, feel that the existing Fire Danger Statement has things in hand. Continue to avoid behaviors that may lead to a fire start. && .LONG TERM... (Tonight through Friday) Issued at 305 AM CDT Sat Apr 9 2022 Low level moisture will begin to increase tonight into Sunday in advance of approaching cold front, which will move into northeast Oklahoma late Sunday afternoon. Instability/shear along boundary will likely be sufficient to support the potential for strong to severe storms Sunday evening across far northeast Oklahoma. This activity will spread into northwest Arkansas Sunday night with at least a limited severe threat. Cold front is forecast to stall over northwest Arkansas/east- central Oklahoma into Monday with a moist unstable air-mass developing along/south of boundary Monday afternoon. Although upper level forcing will likely remain relatively weak, could still see a few strong/severe storms near boundary Monday afternoon/evening. Still some differences concerning timing/strength of upper features Tuesday and Wednesday, which will likely have impact on overall severe threat. Frontal boundary will become diffuse Monday night and begin lifting north on Tuesday. Upper wave is progged to lift northeast out of the Texas Big Bend area, moving into the ARKLATX region during the day. Still the potential for a few scattered storms to develop across SE OK/NW AR, but with the current track/timing of upper wave, the stronger forcing may be just southeast of CWA. Strong upper trough is forecast to move out Rockies and into the central Plains on Wednesday. ECMWF still remains the most robust, including a more southern track, compared to the slower/weaker GFS solution. Hopefully models will come into better agreement over the next few days, which should provide a better picture on overall severe weather threat during this time. && .AVIATION... (18Z TAFS) Issued at 1124 AM CDT Sat Apr 9 2022 VFR conditions will prevail through the period, with gusty winds and LLWS being the primary aviation concerns. All sites except for FSM will see wind gusts near 20 kts this afternoon from the south to southwest. Wind gusts will continue and actually increase overnight at the E OK terminals, with a few hour drop off at the NW AR sites right after sunset before the gustiness picks up again toward midnight. Expect southerly wind gusts in the 25 to 30 kt range areawide mid to late morning tomorrow. LLWS will increase mid to late evening and continue just past sunrise tomorrow in response to a strong low level jet. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 59 82 57 / 0 0 10 40 FSM 72 51 79 61 / 0 0 10 30 MLC 75 58 80 60 / 0 0 10 20 BVO 74 57 83 55 / 0 0 0 50 FYV 69 51 77 57 / 0 0 10 40 BYV 67 50 76 57 / 0 0 10 50 MKO 73 56 80 59 / 0 0 10 30 MIO 69 53 79 56 / 0 0 10 60 F10 75 58 81 59 / 0 0 10 20 HHW 75 56 80 63 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....12 AVIATION...22
Hazardous weather outlook, Apr 9, 12:47 PM CDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1247 PM CDT Sat Apr 9 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1247 PM CDT Sat Apr 9 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Eastern Oklahoma.
ONSET...Ongoing.
DISCUSSION...
An elevated threat of rapid fire spread will continue through the
afternoon across portions of eastern Oklahoma. The worst
conditions will be focused across areas along and west of Highway
75 in northeast Oklahoma. South to southwesterly winds will gust
in the 20 to 30 mph range in conjunction with very low relative
humidities from 15 to 20 percent. Although winds will remain gusty
through the night, increasing relative humidities overnight will
lead to a decrease in the fire weather concerns after sunset.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...
Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...
Very High Fire Weather Potential...High Wind Potential...
Heavy Rain Potential.
THURSDAY AND FRIDAY...Very High Fire Weather Potential...
High Wind Potential.
EXTENDED DISCUSSION...
Multiple periods with both fire weather and severe weather
concerns will exist from Sunday into much of next week. Late
Sunday afternoon, a cold front will move into northeast Oklahoma.
Near the front Sunday evening, a few strong to severe
thunderstorms will be possible across far northeast Oklahoma,
spreading into northwest Arkansas Sunday night. Large hail and
damaging winds will be the main threats.
Thunderstorms are also forecast Monday through Wednesday, although
uncertainty in the severe weather details remains high. Some
severe thunderstorms are likely during this time frame,
especially Tuesday into Wednesday, with significant severe weather
impacts possible. Stay tuned to the latest forecasts as details
become more certain.
Critical fire spread rates are expected behind a surging dryline
and cold front Wednesday afternoon. Windy and dry conditions are
expected to persist through the end of next week, keeping fire
weather concerns elevated.
weather.gov/tulsa contains additional information.Nearby
Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.